MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD GOLD KNITTED BIFURCATED; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE

INTERVASCULAR SAS HEMASHIELD GOLD KNITTED BIFURCATED; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Model Number M002020851890
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to intervascular that there was a hole in the involved graft.It was too late to remove the graft when the hole was noticed, at the end, when the blood had already circulated there.The surgeon had to use a suture to sew up the product, which was therefore used despite its defect.It was also reported that procedure was completed as usual, the graft was inserted into the damaged artery and de-clamped as to let blood flow through.They realized that there was a small puncture hole on one leg near the bifurcation as shown in a graft drawing sent by the customer's facility.The small hole was sutured up and patient went to recovery area as per usual procedures.Patient is fine according to the information provided, and is resting normally in the hospital.
 
Additional Manufacturer Narrative
(4117) the device is not accessible for testing as it remained implanted in the patient.(4109/213) the review of historical data indicated that no other similar complaint was reported for the same sterilization lot number 22d06.(3331/213) the device history records review concluded that no deviation was identified in relation with the reported event.(11) the investigation is still ongoing.A follow up report will be sent upon completion.H3 other text : 4117 - the graft remained implanted.
 
Additional Manufacturer Narrative
Corrected data: the block h6 with "patient code" 4580 has been updated to 1888 based on the medical review, which indicated that "stiches were placed to effectively stem the bleeding" once blood flow was re-establised.Therefore, the patient code was updated as a conservative approach to the patient's health since it is implicit that the patient bled even if it was slightly.Additional manufacturer narrative: (4112/213) the case and its investigation have been reviewed by the medical affairs department whose assessment is below: "this complaint refers to a case of bleeding during a surgery performed on (b)(6) 2023.A hemashield gold knitted bifurcated vascular graft was noticed to be bleeding through ¿a small puncture hole on one leg near the bifurcation¿.Due to the fact that both anastomosis were already complete, the surgeon decided to leave the graft in place instead of replacing the device.In order to obtain hemostasis, stiches were placed to effectively stem the bleeding.It was reported that the patient recovered uneventfully from the procedure.A review of historical data did not show any comparable cases reported from this sterilization lot number.Device history records concluded that no deviation was identified in relation with the reported event.The manufacturing supervisor and the quality assurance expert performed an additional review of the manufacturing records based on the event description.No abnormal trends were found.A retention sample was not available for this lot, for which water permeability testing could not be performed.Due to the fact that the device remains implanted in the patient, additional studies cannot be performed on the graft.Therefore, any additional assumption would be speculative, and no final conclusion can be made.".(4110/213) occurrence of bleeding events is calculated and reviewed monthly during quality meeting.In november 2023, the bleeding rate on hemashield grafts was below the maximum anticipated by the product risk assessment.Moreover, the occurrence rate was specifically calculated for "bleeding during surgery (hole related)" on the same manufacturing line (hemashield) for the period 01-dec-2022 to 30-nov-2023.The occurrence rate was (b)(4) , which is below the anticipated occurrence rate (maximum) of (b)(4).(4315) based on the investigation findings and the medical review, no conclusion can be drawn on the exact origin of the adverse event reported due to the device remaining implanted in the patient and the inability to conduct additional examination on the graft.However, the conducted investigation suggests that the product was not defective at the time of manufacturing.
 
Event or Problem Description
Complaint #(b)(4).
 
Event or Problem Description
Complaint # (b)(4).
 
Additional Manufacturer Narrative
Corrected data: the block h6 "patient code" : 4582 has been updated to 4580 to better reflect the effect of the adverse event on the patient's health.Indeed, to date no information has been provided to enable a better classification, hence the patient code was updated, as a conservative approach.Additional manufacturer narrative : (3331/213) based on the event description an additional review of the manufacturing data records has been performed by the manufacturing supervisor and the quality assurance expert.The rejection rates for a hole at the seam of the bifurcation and the training of the involved quality control technician have been reviewed.In conclusion, the analysis of the data indicates that there are no particular trends or incidents related to the event reported.In addition, no specific issue was found in the device history records (dhr) review.As the product remained implanted and not available for analysis, it is not possible to investigate further to identify the root cause of the phenomenon observed by the surgeon.(11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.

Brand Name
HEMASHIELD GOLD KNITTED BIFURCATED
Common Device Name
GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
Manufacturer (Section G)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR   13705
Manufacturer Contact
clemence vaneenoge
zone industrielle athelia i
la ciotat 13705
FR   13705
442084646
MDR Report Key18140157
Report Number2242352-2023-00946
Device Sequence Number6587728
Product Code MAL
UDI-Device Identifier00384401017752
UDI-Public(01)00384401017752
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K954848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/29/2023
Report Date (Section F) 12/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM002020851890
Device Catalogue NumberM002020851890
Device Lot Number22D06
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/21/2023
Event Location Hospital
Date Report to Manufacturer12/29/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/15/2023
12/21/2023
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date12/06/2023
12/29/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA12/29/2023